Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 192, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 10, 2024, 6:08 AM EDT for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2024, 6:08 AM EDT (10:08 UTC)
- Expired
- Mar 10, 2024, 10:14 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.05 ft at Mar 10, 2024, 5:00 AM EDT.
- Action stage
- 46 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
682 WGUS42 KFFC 101008 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 608 AM EDT Sun Mar 10 2024 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Flint River at Woolsey Road near Woolsey affecting Spalding, Clayton and Fayette Counties. For the Flint River Basin...including Lovejoy, Americus, Peachtree City, Fayetteville, Peachtree City, Woolsey, Sharpsburg, Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin, Molena, Thomaston, Carsonville, Montezuma, Byromville...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. this evening at 615 PM EDT. && GAC063-113-255-102215- /O.NEW.KFFC.FL.W.0192.240310T1008Z-000000T0000Z/ /WSEG1.1.ER.240310T0730Z.240310T0945Z.000000T0000Z.UU/ 608 AM EDT Sun Mar 10 2024 ...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Flint River at Woolsey Road near Woolsey. * WHEN...From this morning until further notice. * IMPACTS...At 48 feet, Flood stage is reached. Minor flooding begins of the natural flood plain upstream and downstream from the gage on Hampton Woolsey Road. This will primarily affect woodlands, agricultural fields and pastures. * ADDITIONAL DETAILS... - At 5:45 AM EDT Sunday the stage was 48.1 feet. - Forecast...No forecast is available for this location. - Flood stage is 48 feet. - http://www.weather.gov/safety/flood && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
1 follow-up statement
649 WGUS82 KFFC 101414 FLSFFC Flood Statement National Weather Service Peachtree City GA 1014 AM EDT Sun Mar 10 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River at Woolsey Road near Woolsey affecting Spalding, Clayton and Fayette Counties. GAC063-113-255-101515- /O.CAN.KFFC.FL.W.0192.000000T0000Z-240310T1414Z/ /WSEG1.1.ER.240310T0730Z.240310T0945Z.240310T1100Z.UU/ 1014 AM EDT Sun Mar 10 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Flint River at Woolsey Road near Woolsey. * ADDITIONAL DETAILS... - At 9:45 AM EDT Sunday the stage was 47.8 feet and falling. - Forecast...The river will continue to fall. && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:37 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 10, 4:37 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 437 AM EDT Sun Mar 10 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 347 AM EDT Sun Mar 10 2024 As a secondary cold front advances into central Georgia, a cooler and drier airmass is settling in over the forecast area. Cooling this morning will be inhibited by a broken cloud deck lingering over portions of the area. Low temperatures will start the morning mainly in the upper 30s in north Georgia and in the low to mid 40s in central Georgia. Breezy northwest winds will persist across the area throughout the day, with sustained wind speeds of 15-20 mph with gusts up to 30 mph across the majority of the area. Higher elevation locations in far northeast Georgia are likely to see stronger winds, with sustained wind speeds up to 25 mph and gusts up to 35 mph. As such, a Wind Advisory has been issued for Union, Lumpkin, White, and Towns counties to account for higher winds at the ridgetops. High temperatures this afternoon are forecast to range from 4-8 degrees below climatological normals, in the mid to upper 50s in north Georgia and low to mid 60s in central Georgia. Winds are forecast to diminish after sunset, with gusts coming to an end. Light winds and clear skies will enhance radiational cooling, and low temperatures will be in the low 30s in north Georgia and mid 30s in central Georgia. Areas of frost are also anticipated in addition to near freezing temperatures. The growing season began on March 7th for all but the far northern tier, from Dade to White counties. So, in light of the Monday morning lows, a Freeze Warning has been issued roughly along and north of a line from Lagrange to Warrenton, excluding the far northern tier. Mid-level ridging and surface high pressure will settle in over the Southeast on Monday, kicking off a gradual warming trend that will persist through the early and middle parts of the week. Highs on Monday will climb into the 60s. With a dry airmass in place across the region, relative humidity values on Monday afternoon, may approach 25 percent in some locations, although the potential for fire danger concerns will depend on how quickly fuels can dry out today and tomorrow. King && .LONG TERM... (Monday night through Saturday) Issued at 347 AM EDT Sun Mar 10 2024 Min temps will need to be monitored on Monday night for additional frost/freeze issuance for north Georgia to areas to the south of metro ATL. While airmass won't be as cool as previous night, dry air, light winds, and limited cloud cover should allow for good radiational cooling. Temps are currently forecast in the low to mid 30s. Some uncertainty given a shortwave discussed next that could provide for some more cloud cover that would potentially limit cooling if low enough/opaque enough...though don't want to get too far into the cloud microphysics/radiation physics problems here. :) A weak short wave is forecast to eject out of Texas and swing by the CWA on Monday night into Tuesday morning, but with cold front from weekend system having driven all the way through GoM, no baroclinicity will be available for any kind of surface mass response. Another quick, deamplifying upper level wave is forecast to move by on Tuesday night into Wednesday, but it also will have little to work with at the surface to bring meaningful moisture back into the area. That's a lot of big words for "it's gonna be dry", at least through the front end of the long term. Dry airmass will quickly modify in the March sun, so highs will rise into the 70s Tuesday and Wednesday across much of the area. Thursday Night into Friday ends our period of dry weather. Surface high moves off the coast as another deep trough digs into the western CONUS. Southwest flow aloft sets up over the CWA and low pressure forms downstream of the Rockies, aiding in southerly surface flow off the Gulf bringing moisture back to the CWA. Models are consistent in showing rain and possible storms moving into the area Friday into Saturday. Confidence is pretty high in a decent rainfall, though exact nature and timing subject to some features that need to be worked out. Things go a bit more off the rails after that as ensembles definitely diverge into two primary camps. The deep trough over the west CONUS is expected to cut off over desert SW. Some models, such as the GFS, merge this back into the jet as a system dives out of the Arctic, providing for another round of potential rain over the SE through the weekend. Others leave it cut off, bringing more limited rainfall to the CWA. So, will wait until we see a bit more consistency - though cut off lows are notoriously difficult for models to correctly predict - before honing in on better PoPs moving into Saturday and Sunday. Have left some 30-40 PoPs in place during this time period to account for the uncertainty. Lusk && .AVIATION... (06Z TAFS) Issued at 1227 AM EST Sun Mar 10 2024 MVFR ceilings between 020-030 are in place across much of north Georgia, including the ATL metro sites. These ceilings will shift southeast and scatter out by 09Z this morning. Conditions are expected to be VFR thereafter. With a secondary cold front advancing into central Georgia, NW have increased to 12-15 kts with gusts up to 25 kts. Winds are expected to increase to 15-20 kts with gusts up to 30 kts after 15Z and through much of the afternoon before diminishing after 23Z. //ATL Confidence...06Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 60 33 65 37 / 0 0 0 0 Atlanta 57 35 62 40 / 0 0 0 0 Blairsville 49 30 60 33 / 0 0 0 0 Cartersville 57 32 62 34 / 0 0 0 0 Columbus 63 37 66 40 / 0 0 0 0 Gainesville 57 33 65 38 / 0 0 0 0 Macon 63 36 65 39 / 0 0 0 0 Rome 57 32 63 34 / 0 0 0 0 Peachtree City 59 33 64 36 / 0 0 0 0 Vidalia 65 38 65 42 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for GAZ008-009-015-016. Freeze Warning from 11 PM this evening to 9 AM EDT Monday for GAZ011>014-019>025-027-030>039-041>062-066>068-070-072-073-075. && SHORT TERM...King LONG TERM....Lusk AVIATION...King
Hazardous weather outlook, Mar 10, 4:46 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 AM EDT Sun Mar 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 AM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Numerous rivers and creeks are in flood or forecast to reach flood over the next several days due to recent rains. Please use caution around flooded areas and do not drive through any flooded roadways. A Wind Advisory is in effect today for mountains of northeast Georgia. Gusts of 35+ mph are possible. Sporadic power outages will be possible. A Freeze Warning is in effect tonight through tomorrow morning for portions of north and central Georgia. Please take precautions for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:30 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Mar 10, 1:26 AM EST | River Flood Warning | FFC | Talbot, Upson | 16 hr |
| Mar 10, 3:52 AM EDT | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 44 more | 29 hr |
| Mar 10, 3:52 AM EDT | Wind Advisory | FFC | Lumpkin, Towns, Union, White | 16 hr |
| Mar 10, 6:12 AM EDT | River Flood Warning | FFC | Pulaski | 22 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.